Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 31, 2021, 4:49 AM CDT for Merrick County, Nance County, Polk County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 4:49 AM CDT (09:49 UTC)
- Expired
- Aug 31, 2021, 5:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.50 in
- Wind
- 40
Counties Merrick County, NE, Nance County, NE, Polk County, NE
The radar
The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
134
WWUS83 KGID 310949
SPSGID
Special Weather Statement
National Weather Service Hastings NE
449 AM CDT Tue Aug 31 2021
NEZ041-048-049-063-064-311015-
Merrick NE-Hamilton NE-Nance NE-York NE-Polk NE-
449 AM CDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Nance, northeastern
Hamilton, northeastern Merrick and Polk Counties through 515 AM
CDT...
At 448 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbus to near Genoa to 6 miles
southwest of Belgrade. Movement was southeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Silver Creek around 500 AM CDT.
Other locations in the path of these storms include Osceola, Central
City, Stromsburg, Shelby, Clarks and Hordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4104 9793 4143 9829 4147 9829 4148 9823
4148 9810 4151 9804 4153 9771 4140 9770
4139 9760 4133 9760 4139 9737 4104 9737
TIME...MOT...LOC 0948Z 318DEG 42KT 4148 9739 4140 9777 4141 9816
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
PfannkuchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:33 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 31, 3:33 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 333 AM CDT Tue Aug 31 2021 .DISCUSSION...(Today through Monday) Issued at 332 AM CDT Tue Aug 31 2021 Early this morning... Radar showing a large swath of thunderstorms extending from southwestern IA northwestward into central SD early this morning...but at least through 3 AM has remained outside the CWA. The main impacts so far have been increased cloud cover and outflow pushing into the northeastern corner of the CWA. Stated 24hrs ago how much uncertainty there was due to a pretty wide spread in model solutions...the HRRR has ended up being way closer to reality than what most other models showed. Storms are focused along the nose of a LLJ, better mid-level convergence and along the edge of warmer-mid level temps (capping). Activity will continue to shift southeast through the rest of this morning, still looking like north- northeastern areas will catch at least a glancing blow of storms, could be further into the CWA, will see how things trend over the next couple hours. Have at least 20% chances in place along/east of roughly a Loup City to Superior line. Instability/shear in place will keep the threat of strong/severe thunderstorms around this morning, and though large hail would be possible, think the primary hazards would be strong wind gusts and heavy rainfall. At the sfc, winds across the CWA are generally southerly and light, but outflow creeping in from the east (and eventually north), will at least briefly bring a shot of more east-northeasterly winds to portions of the CWA. Cloud cover has also been slow to push south this morning, and currently outside of far north-northeastern areas, skies are clear. The rest of today into tonight... Aloft, models show the pattern transition from a zonal/weak NWrly flow in place this morning to more NWrly through the day, thanks to ridging amplification over the High Plains. Through the overnight hours tonight, this ridge axis will get pushed further east by a stronger storm system moving into the Pac NW. At the sfc, the main sfc boundary/outflow pushes further south, looking to settle around the NE/KS state line by evening. A concern for today will be this ongoing activity, and how long into the morning hours it ends up lingering around. Not surprisingly there are some timing differences between models, and decided to be on the more conservative side for the forecast, with a slower departure of PoPs through midday. Kept the afternoon-evening hours dry, but there is a little uncertainty with that, mainly for far SWrn areas. A few models show some isolated, peak-heating, steep lapse rate afternoon storms developing over portions of NW KS in the vicinity of that sfc boundary, potentially creeping east during the early evening hours (mainly in Furnas/Phillips/Rooks counties). Models are in good agreement showing pretty warm mid-level temps/capping, so wasn't confident to insert a mention of storms into the forecast at this point. If activity did develop, looks like it be diurnally driven and diminish by mid-late evening. Could end up being a pretty good temperature gradient across the CWA from NE- SW, dependent on timing of precip/cloud departure and where that sfc boundary ends up. Current forecast has right around 80 in the far NE corner to mid-upper 90s in the far SW corner. Lowest confidence in highs is across the middle section. For the overnight hours tonight, kept the forecast dry, but there is some uncertainty, this time across roughly the eastern third of the CWA. Though the upper level ridge axis looks to be sliding further east into the area, in the lower levels, some models suggest that there'd be enough lower-mid level convergence/WAA to perhaps spark off some isolated activity, mainly along/east of the edge of better capping. Not all models agree with the development of precip, and the ones that do are mainly along or east of our CWA boundary, so decided to leave PoPs out for now. Wednesday... At least through this week, Wednesday is the best chance for widespread dry conditions, thanks to that upper level ridging continue to push east through the Plains. During the evening and overnight hours, that ridging gets pushed further east and more southwesterly flow builds in ahead of the strong system working its way through the Rockies. Though the official forecast has some small PoPs in western areas after midnight, wouldn't be surprised to see those slowed down and that 06-12Z period dried out more. Ahead of this approaching upper level system, sfc low pressure deepens over eastern CO, resulting in a tightening pressure gradient over our CWA. Expecting breezy southerly winds to develop, with speeds near 20 MPH possible esp over western areas. Expecting mostly sunny-partly cloudy skies, with highs in the mid 80s-mid 90s. Thursday and Thursday night... This period will present the next best chance of more widespread precipitation chances, and possibly a few strong/severe storms. Models are actually in not too bad of agreement with the timing of this system. Currently expecting activity to expand in coverage across the CWA in increasing larger scale lift ahead of the main trough axis late Wednesday night, before sliding east into our area and potentially making for a wet daytime Thursday into Thursday night. It's not until Thursday evening-overnight that the main trough axis makes a better push into the area, but it and any accompanying sfc boundary eventually stall out...losing its better upper level push moving further east. Model instability and shear isn't outstanding, but could be sufficient for some strong/severe storms, and the entire CWA is included in the SPC Day 3 Marginal Risk area. Confidence in other forecast elements like winds/temps is pretty low for this period due to the potential for widespread precipitation. Friday into the weekend... The boundary stalling out helps keep PoPs around especially southern areas on Friday, with models showing the potential for yet another shortwave upper level disturbance moving through the area late in the day Friday-Friday night. Even more uncertainty with PoPs as we get into the weekend, made no changes to NBM PoPs. Saturday has lingering slight chances PoPs, which are likely overdone with timing, Sunday is currently dry, but in increasingly northwesterly flow aloft, can't rule out another shortwave disturbance moving through. The system/front that moves through the area Thur/Thur night does usher in cooler air, going from highs in the 80s/low 90s Thursday to 70s-low 80s for Friday- Sunday. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday) Issued at 1201 AM CDT Tue Aug 31 2021 Main concern through this TAF period will be in the first 6hrs or so with the potential for thunderstorms. Most models show the brunt of the activity sliding to the east-northeast of the terminal areas, so don't have more than a VCTS mention going at this time. Will see how activity evolves in the coming hours as it gradually sinks south-southeast. Otherwise have dry conditions through the rest of the TAF period. Kept forecast VFR, but will have to keep an eye on some lower-level stratus to the north through the early morning hours...otherwise more sun is expected this afternoon. Winds will remain southeasterly through much of the period, turning more easterly this evening-tonight. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...ADP AVIATION...ADP
Hazardous weather outlook, Aug 31, 4:33 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 433 AM CDT Tue Aug 31 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 433 AM CDT Tue Aug 31 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Through around mid-morning, isolated to scattered thunderstorms could affect mainly northern and eastern sections of the outlook area, particularly northeast of a line from Loup City, to Aurora, to Geneva. A few of these storms could be strong to marginally severe, capable of producing hail up to quarter size, wind gusts in excess of 50 MPH, and brief heavy rainfall up to around 1 inch. However, the vast majority of thunderstorm activity in the region this morning should focus slightly outside of the outlook area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. On Wednesday afternoon, portions of north central Kansas could see heat index values as high as 100 to 103 degrees. From Thursday into Friday, the next decent chance for potentially widespread thunderstorm activity returns to the outlook area. Although it is still a bit early to confidently assess details, it appears that some storms Thursday afternoon into Thursday evening could be strong to severe, and nearly the entire outlook area is currently under a Marginal Risk of severe storms. In addition, much of the area could receive at least 1 to 2 inches of rain during this time. Additional, off-and-on chances for thunderstorms exist for various portions of the outlook area between Friday night and Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any possible hail or wind gusts over 50 MPH that might occur this morning. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Aug 31, 4:38 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Hastings NE
438 AM CDT Tue Aug 31 2021
NEZ039>041-047-311015-
Valley NE-Nance NE-Howard NE-Greeley NE-
438 AM CDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Greeley, northeastern
Valley and north central Howard Counties through 515 AM CDT...
At 437 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Clearwater to near
Bartlett to Fort Hartsuff State Park. Movement was southeast at 55
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Spalding around 455 AM CDT.
Other locations in the path of these storms include North Loup,
Scotia, Greeley, Wolbach and Cotesfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4148 9829 4148 9813 4134 9862 4173 9915
4174 9911 4174 9829
TIME...MOT...LOC 0937Z 307DEG 46KT 4209 9832 4185 9862 4173 9902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PfannkuchSpecial weather statement, Aug 31, 4:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
449 AM CDT Tue Aug 31 2021
NEZ041-048-049-063-064-311015-
Merrick NE-Hamilton NE-Nance NE-York NE-Polk NE-
449 AM CDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of Nance, northeastern
Hamilton, northeastern Merrick and Polk Counties through 515 AM
CDT...
At 448 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbus to near Genoa to 6 miles
southwest of Belgrade. Movement was southeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Silver Creek around 500 AM CDT.
Other locations in the path of these storms include Osceola, Central
City, Stromsburg, Shelby, Clarks and Hordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4104 9793 4143 9829 4147 9829 4148 9823
4148 9810 4151 9804 4153 9771 4140 9770
4139 9760 4133 9760 4139 9737 4104 9737
TIME...MOT...LOC 0948Z 318DEG 42KT 4148 9739 4140 9777 4141 9816
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PfannkuchThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:38 AM CDT | Special Weather Statement | GID | Greeley | 37 min |
| Aug 31, 5:16 AM CDT | Special Weather Statement | GID | Merrick, Nance, Polk, York | 29 min |
| Aug 31, 5:30 AM CDT | Special Weather Statement | GID | Polk | 15 min |
| Aug 31, 5:45 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 30 min |
| Aug 31, 6:09 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, York | 36 min |
| Aug 31, 6:47 AM CDT | Special Weather Statement | GID | Fillmore, Thayer | 43 min |
| Aug 30, 9:34 PM CDT | Special Weather Statement | GID | Rooks | 41 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.